Our expert says:
Staying on the Paroxetine is a good idea, unles your doc advises otherwise. By around 3 weeks now, the Paroxetine should be working if it is best suited to your particular GAD / Depression. Paroxetine i a useful drug for Depression, and usually also helps to relieve anxiety. But maybe you should contact your doctor to check whether he might want to re-assess you and consider an alternative antidepressant. It is adviseable when you have found an AD that suits you, to remain on it for at least 6 to 9 months, before then coming off it gently and gradually, to reduce the risk of a return of the Depression.
Xanor is one of the benzodiazepines, which are sedative tranquillizers. They can cause problems of dependency, which is why your doc was wise enough to be cautious about limiting the duration of your time on this drug. The aim of a special preparation like Xanor SR ( Sustained Release ) is to prepare it so that the drug is released gradually through the day, giving smoother blood levels. It is supposed to cause less troubles when withdrawing / stopping the drug, though as I chose some time back not to prescribe Xanor, let alone Xanor SR, I haven't confirmed this in my own experience. It is a potential problem with the whole benzo family, that one may experience some rebound symptoms of anxiety on rapid withdrawal of the drug, which feels very like the original anxiety, making it easy to remain on the drug and get hooked on it, rather than coming off it even more gradually, and aoiding or ending those symptoms.
I hope these explanations help you to understand what may be going on --- best consult your prescribing doc for a re-assessment of your condition ; maybe a revision of your meds would work out better
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal
advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.